• Previous Article
    Canards and homoclinic orbits in a slow-fast modified May-Holling-Tanner predator-prey model with weak multiple Allee effect
  • DCDS-B Home
  • This Issue
  • Next Article
    Finite-time blow-up in a quasilinear degenerate parabolic–elliptic chemotaxis system with logistic source and nonlinear production
doi: 10.3934/dcdsb.2022068
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Long, intermediate and short-term well-posedness of high precision shallow-water models with topography variations

Lebanese American University (LAU), Graduate Studies and Research (GSR), School of Arts and Sciences, Department of Computer Science and Mathematics, Byblos, Lebanon

Received  May 2021 Revised  January 2022 Early access March 2022

In the mathematical theory of water waves, this paper focuses on the hierarchy of higher order asymptotic models. The well-posedness of the medium amplitude extended Green-Naghdi model, as well as higher-ordered Boussinesq-Peregrine and Boussinesq models, is first demonstrated. Introducing a regularization term and various physical topography variations, we show that these models admit unique solutions by a standard energy estimate method in the "hyperbolic" space $ H^{s+2}( \mathbb R)^2 $, $ s>3/2 $, but on short/intermediate time scales with respect to amplitude and topography parameters of order $ \varepsilon^{-1/4} $, $ \max(\sqrt{ \varepsilon}, \beta)^{-1} = \beta^{-1} $ and $ \varepsilon^{-1/2} $ respectively. Furthermore, we show that the extended Green-Naghdi system's long-term well-posedness is reachable on time scales of order $ \max( \varepsilon, \beta)^{-1} $. The above three specified models, in particular, admit longer time existence of order $ \varepsilon^{-1} $, $ \max( \varepsilon, \beta)^{-1} $, and $ \varepsilon^{-1} $, respectively.

Citation: Bashar Khorbatly. Long, intermediate and short-term well-posedness of high precision shallow-water models with topography variations. Discrete and Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2022068
References:
[1]

S. Alinhac and P. Gérard, Opérateurs Pseudo-Différentiels et Théorème de Nash-Moser, Savoirs Actuels. [Current Scholarship], InterEditions, Paris; Éditions du Centre National de la Recherche Scientifique (CNRS), Meudon, 1991.

[2]

B. Alvarez-Samaniego and D. Lannes, A Nash-Moser theorem for singular evolution equations. application to the Serre and Green-Naghdi equations, Indiana Univ. Math. J., 57 (2008), 97-131.  doi: 10.1512/iumj.2008.57.3200.

[3]

J. L. BonaM. Chen and J.-C. Saut, Boussinesq equations and other systems for small-amplitude long waves in nonlinear dispersive media. Ⅰ: Derivation and linear theory, J. Nonlinear Sci., 12 (2002), 283-318.  doi: 10.1007/s00332-002-0466-4.

[4]

J. L. BonaM. Chen and J.-C. Saut, Boussinesq equations and other systems for small-amplitude long waves in nonlinear dispersive media: Ⅱ. The nonlinear theory, Nonlinearity, 17 (2004), 925-952.  doi: 10.1088/0951-7715/17/3/010.

[5]

J. L. BonaT. Colin and D. Lannes, Long wave approximations for water waves, Arch. Ration. Mech. Anal., 178 (2005), 373-410.  doi: 10.1007/s00205-005-0378-1.

[6]

J. Boussinesq, Théorie des ondes et des remous qui se propagent le long d'un canal rectangulaire horizontal, en communiquant au liquide contenu dans ce canal des vitesses sensiblement pareilles de la surface au fond, J. Math. Pures Appl., 17 (1872), 55-108. 

[7]

V. Duchêne and S. Israwi, Well-posedness of the Green–Naghdi and Boussinesq–Peregrine systems, Ann. Math. Blaise Pascal, 25 (2018), 21-74.  doi: 10.5802/ambp.372.

[8]

A. E. GreenN. Laws and P. M. Naghdi, On the theory of water waves, Proc. Roy. Soc. London Ser. A, 338 (1974), 43-55.  doi: 10.1098/rspa.1974.0072.

[9]

A. E. Green and P. M. Naghdi, A derivation of equations for wave propagation in water of variable depth, Journal of Fluid Mechanics, 78 (1976), 237-246. 

[10]

T. Iguchi, Isobe–kakinuma model for water waves as a higher order shallow water approximation, J. Differential Equations, 265 (2018), 935-962.  doi: 10.1016/j.jde.2018.03.019.

[11]

T. Iguchi, A mathematical justification of the isobe–kakinuma model for water waves with and without bottom topography, J. Math. Fluid Mech., 20 (2018), 1985-2018.  doi: 10.1007/s00021-018-0398-x.

[12]

S. Israwi, Derivation and analysis of a new 2d Green—Naghdi system, Nonlinearity, 23 (2010), 2889-2904.  doi: 10.1088/0951-7715/23/11/009.

[13]

S. Israwi, Large time existence for 1D Green-Naghdi equations, Nonlinear Anal., 74 (2011), 81-93.  doi: 10.1016/j.na.2010.08.019.

[14]

T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907.  doi: 10.1002/cpa.3160410704.

[15]

B. Khorbatly, A remark on the well-posedness of the classical Green—Naghdi system, Math. Methods Appl. Sci., 44 (2021), 14545-14555.  doi: 10.1002/mma.7724.

[16]

B. Khorbatly and S. Israwi, Full justification for the extended Green—Naghdi system for an uneven bottom with/without surface tension, Publications of the Research Institute for Mathematical Sciences, (2022).

[17]

B. Khorbatly, I. Zaiter and S. Isrwai, Derivation and well-posedness of the extended Green—Naghdi equations for flat bottoms with surface tension, J. Math. Phys., 59 (2018), 071501, 20 pp. doi: 10.1063/1.5020601.

[18]

B. KhorbatlyR. LteifS. Israwi and S. Gerbi, Mathematical modeling and numerical analysis for the higher order Boussinesq system, ESAIM Math. Model. Numer. Anal., 56 (2022), 593-615.  doi: 10.1051/m2an/2022015.

[19]

D. Lannes, Sharp estimates for pseudo-differential operators with symbols of limited smoothness and commutators, J. Funct. Anal., 232 (2006), 495-539.  doi: 10.1016/j.jfa.2005.07.003.

[20]

D. Lannes, The Water Waves Problem, Mathematical analysis and asymptotics. Mathematical Surveys and Monographs, 188. American Mathematical Society, Providence, RI, 2013. doi: 10.1090/surv/188.

[21]

D. Lannes, Modeling shallow water waves, Nonlinearity, 33 (2020), 1-57.  doi: 10.1088/1361-6544/ab6c7c.

[22]

D. Lannes and P. Bonneton, Derivation of asymptotic two-dimensional time-dependent equations for surface water wave propagation, Physics of Fluids, 21 (2009), 016601. 

[23]

Y. Matsuno, Hamiltonian formulation of the extended Green-Naghdi equations, Phys. D, 301/302 (2015), 1-7.  doi: 10.1016/j.physd.2015.03.001.

[24]

Y. Matsuno, Hamiltonian structure for two-dimensional extended Green-Naghdi equations, Proc. A., 472 (2016), 20160127, 24 pp. doi: 10.1098/rspa.2016.0127.

[25]

J.-C. SautC. Wang and L. Xu, The Cauchy problem on large time for surface-waves-type Boussinesq systems Ⅱ, SIAM J. Math. Anal., 49 (2017), 2321-2386. 

[26]

J.-C. Saut and L. Xu, Long time existence for a strongly dispersive boussinesq system, SIAM J. Math. Anal., 52 (2020), 2803-2848.  doi: 10.1137/19M1250698.

[27]

M. Taylor, Partial Differential Equations II, Applied Mathematical Sciences, 116. Springer-Verlag, New York, 1996. doi: 10.1007/978-1-4757-4187-2.

show all references

References:
[1]

S. Alinhac and P. Gérard, Opérateurs Pseudo-Différentiels et Théorème de Nash-Moser, Savoirs Actuels. [Current Scholarship], InterEditions, Paris; Éditions du Centre National de la Recherche Scientifique (CNRS), Meudon, 1991.

[2]

B. Alvarez-Samaniego and D. Lannes, A Nash-Moser theorem for singular evolution equations. application to the Serre and Green-Naghdi equations, Indiana Univ. Math. J., 57 (2008), 97-131.  doi: 10.1512/iumj.2008.57.3200.

[3]

J. L. BonaM. Chen and J.-C. Saut, Boussinesq equations and other systems for small-amplitude long waves in nonlinear dispersive media. Ⅰ: Derivation and linear theory, J. Nonlinear Sci., 12 (2002), 283-318.  doi: 10.1007/s00332-002-0466-4.

[4]

J. L. BonaM. Chen and J.-C. Saut, Boussinesq equations and other systems for small-amplitude long waves in nonlinear dispersive media: Ⅱ. The nonlinear theory, Nonlinearity, 17 (2004), 925-952.  doi: 10.1088/0951-7715/17/3/010.

[5]

J. L. BonaT. Colin and D. Lannes, Long wave approximations for water waves, Arch. Ration. Mech. Anal., 178 (2005), 373-410.  doi: 10.1007/s00205-005-0378-1.

[6]

J. Boussinesq, Théorie des ondes et des remous qui se propagent le long d'un canal rectangulaire horizontal, en communiquant au liquide contenu dans ce canal des vitesses sensiblement pareilles de la surface au fond, J. Math. Pures Appl., 17 (1872), 55-108. 

[7]

V. Duchêne and S. Israwi, Well-posedness of the Green–Naghdi and Boussinesq–Peregrine systems, Ann. Math. Blaise Pascal, 25 (2018), 21-74.  doi: 10.5802/ambp.372.

[8]

A. E. GreenN. Laws and P. M. Naghdi, On the theory of water waves, Proc. Roy. Soc. London Ser. A, 338 (1974), 43-55.  doi: 10.1098/rspa.1974.0072.

[9]

A. E. Green and P. M. Naghdi, A derivation of equations for wave propagation in water of variable depth, Journal of Fluid Mechanics, 78 (1976), 237-246. 

[10]

T. Iguchi, Isobe–kakinuma model for water waves as a higher order shallow water approximation, J. Differential Equations, 265 (2018), 935-962.  doi: 10.1016/j.jde.2018.03.019.

[11]

T. Iguchi, A mathematical justification of the isobe–kakinuma model for water waves with and without bottom topography, J. Math. Fluid Mech., 20 (2018), 1985-2018.  doi: 10.1007/s00021-018-0398-x.

[12]

S. Israwi, Derivation and analysis of a new 2d Green—Naghdi system, Nonlinearity, 23 (2010), 2889-2904.  doi: 10.1088/0951-7715/23/11/009.

[13]

S. Israwi, Large time existence for 1D Green-Naghdi equations, Nonlinear Anal., 74 (2011), 81-93.  doi: 10.1016/j.na.2010.08.019.

[14]

T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., 41 (1988), 891-907.  doi: 10.1002/cpa.3160410704.

[15]

B. Khorbatly, A remark on the well-posedness of the classical Green—Naghdi system, Math. Methods Appl. Sci., 44 (2021), 14545-14555.  doi: 10.1002/mma.7724.

[16]

B. Khorbatly and S. Israwi, Full justification for the extended Green—Naghdi system for an uneven bottom with/without surface tension, Publications of the Research Institute for Mathematical Sciences, (2022).

[17]

B. Khorbatly, I. Zaiter and S. Isrwai, Derivation and well-posedness of the extended Green—Naghdi equations for flat bottoms with surface tension, J. Math. Phys., 59 (2018), 071501, 20 pp. doi: 10.1063/1.5020601.

[18]

B. KhorbatlyR. LteifS. Israwi and S. Gerbi, Mathematical modeling and numerical analysis for the higher order Boussinesq system, ESAIM Math. Model. Numer. Anal., 56 (2022), 593-615.  doi: 10.1051/m2an/2022015.

[19]

D. Lannes, Sharp estimates for pseudo-differential operators with symbols of limited smoothness and commutators, J. Funct. Anal., 232 (2006), 495-539.  doi: 10.1016/j.jfa.2005.07.003.

[20]

D. Lannes, The Water Waves Problem, Mathematical analysis and asymptotics. Mathematical Surveys and Monographs, 188. American Mathematical Society, Providence, RI, 2013. doi: 10.1090/surv/188.

[21]

D. Lannes, Modeling shallow water waves, Nonlinearity, 33 (2020), 1-57.  doi: 10.1088/1361-6544/ab6c7c.

[22]

D. Lannes and P. Bonneton, Derivation of asymptotic two-dimensional time-dependent equations for surface water wave propagation, Physics of Fluids, 21 (2009), 016601. 

[23]

Y. Matsuno, Hamiltonian formulation of the extended Green-Naghdi equations, Phys. D, 301/302 (2015), 1-7.  doi: 10.1016/j.physd.2015.03.001.

[24]

Y. Matsuno, Hamiltonian structure for two-dimensional extended Green-Naghdi equations, Proc. A., 472 (2016), 20160127, 24 pp. doi: 10.1098/rspa.2016.0127.

[25]

J.-C. SautC. Wang and L. Xu, The Cauchy problem on large time for surface-waves-type Boussinesq systems Ⅱ, SIAM J. Math. Anal., 49 (2017), 2321-2386. 

[26]

J.-C. Saut and L. Xu, Long time existence for a strongly dispersive boussinesq system, SIAM J. Math. Anal., 52 (2020), 2803-2848.  doi: 10.1137/19M1250698.

[27]

M. Taylor, Partial Differential Equations II, Applied Mathematical Sciences, 116. Springer-Verlag, New York, 1996. doi: 10.1007/978-1-4757-4187-2.

[1]

George J. Bautista, Ademir F. Pazoto. Decay of solutions for a dissipative higher-order Boussinesq system on a periodic domain. Communications on Pure and Applied Analysis, 2020, 19 (2) : 747-769. doi: 10.3934/cpaa.2020035

[2]

David M. Ambrose, Jerry L. Bona, David P. Nicholls. Well-posedness of a model for water waves with viscosity. Discrete and Continuous Dynamical Systems - B, 2012, 17 (4) : 1113-1137. doi: 10.3934/dcdsb.2012.17.1113

[3]

Hongqiu Chen. Well-posedness for a higher-order, nonlinear, dispersive equation on a quarter plane. Discrete and Continuous Dynamical Systems, 2018, 38 (1) : 397-429. doi: 10.3934/dcds.2018019

[4]

Andreas Hiltebrand, Siddhartha Mishra. Entropy stability and well-balancedness of space-time DG for the shallow water equations with bottom topography. Networks and Heterogeneous Media, 2016, 11 (1) : 145-162. doi: 10.3934/nhm.2016.11.145

[5]

Huijun He, Zhaoyang Yin. On the Cauchy problem for a generalized two-component shallow water wave system with fractional higher-order inertia operators. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1509-1537. doi: 10.3934/dcds.2017062

[6]

Shouming Zhou, Chunlai Mu, Liangchen Wang. Well-posedness, blow-up phenomena and global existence for the generalized $b$-equation with higher-order nonlinearities and weak dissipation. Discrete and Continuous Dynamical Systems, 2014, 34 (2) : 843-867. doi: 10.3934/dcds.2014.34.843

[7]

Belkacem Said-Houari. Global well-posedness of the Cauchy problem for the Jordan–Moore–Gibson–Thompson equation with arbitrarily large higher-order Sobolev norms. Discrete and Continuous Dynamical Systems, 2022, 42 (9) : 4615-4635. doi: 10.3934/dcds.2022066

[8]

Adalet Hanachi, Haroune Houamed, Mohamed Zerguine. On the global well-posedness of the axisymmetric viscous Boussinesq system in critical Lebesgue spaces. Discrete and Continuous Dynamical Systems, 2020, 40 (11) : 6473-6506. doi: 10.3934/dcds.2020287

[9]

Saoussen Sokrani. On the global well-posedness of 3-D Boussinesq system with partial viscosity and axisymmetric data. Discrete and Continuous Dynamical Systems, 2019, 39 (4) : 1613-1650. doi: 10.3934/dcds.2019072

[10]

Claudio Giorgi, Diego Grandi, Vittorino Pata. On the Green-Naghdi Type III heat conduction model. Discrete and Continuous Dynamical Systems - B, 2014, 19 (7) : 2133-2143. doi: 10.3934/dcdsb.2014.19.2133

[11]

Vanessa Barros, Felipe Linares. A remark on the well-posedness of a degenerated Zakharov system. Communications on Pure and Applied Analysis, 2015, 14 (4) : 1259-1274. doi: 10.3934/cpaa.2015.14.1259

[12]

Robert Jankowski, Barbara Łupińska, Magdalena Nockowska-Rosiak, Ewa Schmeidel. Monotonic solutions of a higher-order neutral difference system. Discrete and Continuous Dynamical Systems - B, 2018, 23 (1) : 253-261. doi: 10.3934/dcdsb.2018017

[13]

Xuemin Deng, Yuelong Xiao, Aibin Zang. Global well-posedness of the $ n $-dimensional hyper-dissipative Boussinesq system without thermal diffusivity. Communications on Pure and Applied Analysis, 2021, 20 (3) : 1229-1240. doi: 10.3934/cpaa.2021018

[14]

Thomas Y. Hou, Congming Li. Global well-posedness of the viscous Boussinesq equations. Discrete and Continuous Dynamical Systems, 2005, 12 (1) : 1-12. doi: 10.3934/dcds.2005.12.1

[15]

David F. Parker. Higher-order shallow water equations and the Camassa-Holm equation. Discrete and Continuous Dynamical Systems - B, 2007, 7 (3) : 629-641. doi: 10.3934/dcdsb.2007.7.629

[16]

George Bautista, Ademir Pazoto. A note on the control and stabilization of a higher-order water wave model. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022133

[17]

Jaime Angulo, Carlos Matheus, Didier Pilod. Global well-posedness and non-linear stability of periodic traveling waves for a Schrödinger-Benjamin-Ono system. Communications on Pure and Applied Analysis, 2009, 8 (3) : 815-844. doi: 10.3934/cpaa.2009.8.815

[18]

Gustavo Ponce, Jean-Claude Saut. Well-posedness for the Benney-Roskes/Zakharov- Rubenchik system. Discrete and Continuous Dynamical Systems, 2005, 13 (3) : 811-825. doi: 10.3934/dcds.2005.13.811

[19]

Hung Luong. Local well-posedness for the Zakharov system on the background of a line soliton. Communications on Pure and Applied Analysis, 2018, 17 (6) : 2657-2682. doi: 10.3934/cpaa.2018126

[20]

Manas Bhatnagar, Hailiang Liu. Well-posedness and critical thresholds in a nonlocal Euler system with relaxation. Discrete and Continuous Dynamical Systems, 2021, 41 (11) : 5271-5289. doi: 10.3934/dcds.2021076

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (168)
  • HTML views (73)
  • Cited by (0)

Other articles
by authors

[Back to Top]